MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device return has been requested, but is unknown if it will be returned.Occupation: cardiac catheterization lab inventory coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the tip of a cxi support catheter separated.The catheter was being removed over a wire when it became stuck and the tip broke off.It is unknown how the procedure was completed.The patient did not experience any injury due to this occurrence.Additional information regarding the event and patient outcome has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 25aug2021.During a peripheral arterial procedure of the lower leg, the cxi support catheter was being advanced over another manufacturer's wire guide when it became stuck and the tip separated.No portion of the device remained within the patient.There was no need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a peripheral arterial procedure of the lower leg, the tip of a cxi support catheter separated.The cxi support catheter was being advanced over another manufacturer's wire guide when it became stuck and the tip separated.No portion of the device remained within the patient.There was no need for additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one cxi support catheter to cook for investigation.Physical examination of the returned device revealed that part of the tip of the catheter was missing, measuring 3mm in length.The full length of the catheter from the strain relief measured 151.6cm and the wire guide went through it without difficulty.Cook reviewed the device history record (dhr).The dhr for the complaint final lot recorded no relevant non-conformances.One relevant nonconformance was noted on subassembly lot for a gap in the tip bond; however, all nonconforming products were scrapped and the lot was inspected 100%.A database search revealed no additional complaints on the lot.Cook also reviewed the product labeling.The instructions for use (ifu) cautions: "catheter manipulation should only occur under fluoroscopy.The catheter should not be advanced into a vessel having a reference vessel diameter smaller than the catheter outer diameter.The catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." the ifu also states: "supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the products is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the information provided upon review of the device master record, device history record, instructions for use, and device failure analysis suggests that it is possible that the device was manufactured out of specification, and possible that there are nonconforming devices in-house or out in the field.However, due to the nature of the manufacturing process, it is unlikely that the tip deficiency affected the entire lot.Cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to this incident.The complaint lot was placed on stop ship.Field action was assessed for the tip failure.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12341308
Report Number1820334-2021-02008
Device Sequence Number3308566
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)240402(10)13867159
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2024
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number13867159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/25/2021
10/18/2021
12/27/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/10/2021
11/16/2021
01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 GOLD TIP GLIDE WIRE; 0.018 GOLD TIP GLIDE WIRE; COOK 6FR X 55CM RAABE INTRODUCER
Patient SexUnknown